Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Red welt, itching, hot to touch at injection site after MMR vaccination. Concerned?

My daughter got her 12 month vaccines which included an MMR shot. It s been 9 days and she now has a red welt that it hot to the touch at the injection site. Is this normal or should I be concerned? It seems to be bothering her and may be a bit itchy, but it s only one golf ball sized welt. And she is otherwise acting fine.
Asked On : Mon, 10 Dec 2012
Answers:  1 Views:  636
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Procedures
Pediatrician 's  Response

You have not mentioned what were the other vaccines given.
MMR is usually given sub-cutaneously and does not cause so much of local reactions.
If some other vaccine was given intra-muscularly, they can produce a swelling for few days after the shot.

Since you say its 9 days now, it has the size of a golf ball and it is hot to touch too- you must see your doctor and get abscess ruled out.

Hope my answer helps you.
Wish your daughter good health.
Answered: Wed, 12 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor